# SDR CA070516001

- Difficulty date: May 15, 2007
- Submitted: January 21, 2008
- Operation: General aviation
- Make and model: Bbavia 7ECA
- Aircraft time: 3,764 hours
- Engine: Lyc O235K2C
- Propeller: Snsnch 72CK
- System (JASC): 5310 · Fuselage Main, Structure
- Part: Tube
- Part number: 712551
- Condition: Broken
- Location: Fuselage
- Part time: 3,787 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) WHILE PREFLIGHTING THE AC, THE PILOT NOTED WRINKLED FABRIC AT THE LOWER AFT END OF THE FUSELAGE. OPENING THE FABRIC REVEALED THAT THE VERTICAL TUBE THAT FORMS THE FIN SPAR AND IS THE ATTACH POINT FOR THE RUDDER HINGES AND TAILWHEEL SPRING AFT ATTACH WAS BROKEN THROUGH ABOUT AN INCH AND A HALF UP FROM ITS LOWER END, JUST ABOVE THE WELDED SKID ATTACHMENT.    THERE IS NO EVIDENCE THAT THIS WAS CAUSED BY ANY FLIGHT LOADS OR HARD LANDINGS.  SUSPECT THAT TAILWHEEL SHIMMY FLEXED THE SKID PLATE ATTACHMENT IN A TORSIONAL MANNER AND CAUSED A FATIGUING OF THE TUBE AT THIS POINT, EVENTUALLY RESULTING IN ITS FAILURE. (TC NR 20070516001)
